Communications in Mathematical Physics

, Volume 225, Issue 2, pp 275–304

From Invariant Curves to Strange Attractors

  • Qiudong Wang
  • Lai-Sang Young Young

DOI: 10.1007/s002200100582

Cite this article as:
Wang, Q. & Young, LS. Commun. Math. Phys. (2002) 225: 275. doi:10.1007/s002200100582

Abstract:

We prove that simple mechanical systems, when subjected to external periodic forcing, can exhibit a surprisingly rich array of dynamical behaviors as parameters are varied. In particular, the existence of global strange attractors with fully stochastic properties is proved for a class of second order ODEs.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Qiudong Wang
    • 1
  • Lai-Sang Young Young
    • 2
  1. 1.Dept. of Math., University of Arizona, Tucson, AZ 85721, USA. E-mail: dwang@math.arizona.eduUS
  2. 2.Courant Institute of Mathematical Sciences, 251 Mercer St., New York, NY 10012, USA.¶E-mail: lsy@cims.nyu.eduUS

Personalised recommendations